firedancer asked 3 years ago

Pdoc added Depakote to my cocktail.  I’ve had some mania the last 2 weeks.  So I am lowering my Lamictal to 100mg and adding Depakote at 250mg.   Still on Lyrica 300mg.  I want to quit it.  If the Depakote works, that will be great.
 
I just hate that my pdoc suggested it before my neuro did.  I mean he has never suggested Depakote for my migraines.  Weird.

8 Answers
mania answered 3 years ago

Re: Lyrica
Maybe you’re looking in the wrong direction.
 
How long have you been on the NuvaRing?
 
“An increase in frequency or severity of migraine (which may be
prodromal of a cerebrovascular event) may be a reason for immediate
discontinuation of NuvaRing use.”
 
NuvaRing Info
 
“Migraine or Headache with a new pattern
(discontinue use if exacerbation of migraine or the development of headache which is recurrent, persistent, or severe occurs )”
 
PharmKB Drug Info
 
 
m
 

firedancer answered 3 years ago

Re: Lyrica
I was on NuvaRing for almost a year before I started having the frequent migraines.  So my docs ruled that out.  
 
?????
 
_jen

ruby2s answered 3 years ago

Re: Lyrica
I have constant moigraine headaches, with worse and better times.  I found this when I did a search on how to stop taking Topamax, which didn’t help with my migraines, and my doctor said to ease off and she would call with instructions, but she didn’t.  So now I’m starting Lyrica for migraine prevention, and I want to stay on top of it with anyone else who’s habving the experience.  
I’m on 50 mg, three times daily, but I’ve only worked my way up to two, and today I’ll start the full three.  I have dry mouth, but a different, less sharp dry mouth than with Topamax.  I also have a spaced-out feeling that so far is not too bad.  Sometimes I just go with it but there are times I must make sense or drive, so I really concentrate.  No really strong side effects or therapeutic effects so far.  Please let me know if you have any experience with this.  
Thanks

ruby2s answered 3 years ago

Re: Lyrica
I am trying Lyrica to prevent migraines.  I just started it last week and by Saturday was up to the recommended dose, 150mg.  My head really hurts.  I usually use Imitrex nasal spray, and Relpax two hours later, and that does break the migraine.  My doctor took me off of all triptans for two weeks because my nose is all messed up inside.  It heals very well, they say, but I am very disciplined and I take them every other day.  I started having this frequency of migraines when I was about 46.  My doctor’s assistant asked me if I would go higher on lyrica.  That would be okay with me.  I just finished a four month trial of Topamax, and that was a much worse experience for me.  My primary care doc, (who had the idea if using Lyrica “off-package” for this), consulted with my pain doc, and that’s why I’m trying it.  At this point I have to be willing to do anything so my primary doc will prescribe Imitrex again.  It’s twisted because they are both so nice and say one should never be in pain.  I dion’t ever take pain meds because they say it would cause rebound migraine.  My heart goes out to you who still have to worry about birth control and deal with constant migraine.  I haven’t eaten chocolate, aged cheese, nitrates, anything cultured or cured, peanuts, soy, alcoholic beverages, for five years, and I have never eaten artificial sweeteners, caffeine or MSG.  Who knows why, as I haven’t had less migraine for it.  I keep thinking my headaches could become even more intense if I did.  It’s not worth experimenting over.  I have tried Topamax, Claritin, Tebamide, Prozac, countless other SSRI’s, allergy and other remedies to prevent them, and oxygen to treat them.  The oxygen didn’t work, but it did make me feel old, and it makes a lot of noise right in your face while you are trying to meditate to survive the migraine.  I don’t socialize, have a job, go out except on errends or to exercise or see a doctor or accupuncturist.  I don’t think this is going to be helpful to anybody, but at least you can know my experience.

firedancer answered 3 years ago

Re: Lyrica
((((Ruby))))
 
I will try to be brief with my history.  I started having chronic migraines (2-4/wk) in Jan 2005.  My gyn put me back on Paxil believing that work related stress and anxiety could be causing them.  Also Percoce to help with the pain – this dulled it enough that sometimes I could actually sleep.  After still no relief after 3 months, she referred me to my first neuro.  Had MRI done and it should a normal brain, haha.  He put me on Topamax. I lost immediately 15lbs!  But no relief in the migraines.  After him not really doing anything but upping the dose of Topa – finally on 100mg (50mg 2x day) and me getting the stupids, I stopped seeing him and weaned off Topa, this was July/August 2005.
 
Gyn continued to prescribe Percocet 10/325.  She referred me to another neuro, friend of hers and migraine specialist (why didn’t she do this the first time??).  Saw him Dec 2005.  He was great.  Since I am allergic to all triptans, he told me to avoid them at all cost. Prescribed gabapentin prn and Percocet.   That combo did not work the way he thought it would.  It is now Dec/Jan 2006.
 
Then came the Lyrica. Started off at 50mg, then 100mg and eventually to 300mg (150mg 2x day).  I have seen no relief.  I have gained about 20lbs though.  At the last appt (Jan 2006), he suggested looking into Botox.  But insurance will not cover it.  I really want to quit it, but am going to wait until  my next appt.
 
In the middle of this, I started seeing my current pdoc and was dx BPII.  I started Lamictal and was just put on Depakote (to help with a little hypomania).  Pdoc is hoping that this will help with the migraines too (so why didn’t my neuro suggest this???).
 
If you got this far, God bless you. Smiley  I don’t think I left anything out…lol
 
I hope that Lyrica works for you.  I am still having them and its affected everything in my life.  In Aug 2005 I was put on Short Term Disablity.  This ran out Jan 2006.  I am unable to work.  And as of Feb 28, I am no longer employed.  I don’t know what to do.  It is very frustrating.  People just don’t understand (unless they have actually had a migraine and not just a bad headache).  
 
And there are not many people on this drug for migraines, so its hard to find anyone with experience since it is being prescribed off label.
 
Let us know how you are doing!
 
_jen